Alert archive / Arkansas / Wind Advisories in 2020

Wind Advisory 4, NWS Little Rock, AR

April 25, 202015 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 25, 2020, 1:24 PM CDT for 15 counties in Arkansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2020, 1:24 PM CDT (18:24 UTC)
Expired
Apr 25, 2020, 7:00 PM CDT
In force
6 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Desha County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Sharp County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS74 KLZK 251824
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
124 PM CDT Sat Apr 25 2020

ARZ007-008-016-017-025-033-034-044>047-056-057-064-065-260000-
/O.NEW.KLZK.WI.Y.0004.200425T1824Z-200426T0000Z/
Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff-
Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha-
Including the cities of Cave City, Ash Flat, Hardy, Attica, 
Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff,
Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, 
Gould, Dumas, and McGehee
124 PM CDT Sat Apr 25 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of central and eastern Arkansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

46
1 follow-up statement
356 
WWUS74 KLZK 252355
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
655 PM CDT Sat Apr 25 2020

ARZ007-008-016-017-025-033-034-044>047-056-057-064-065-260100-
/O.EXP.KLZK.WI.Y.0004.000000T0000Z-200426T0000Z/
Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff-
Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha-
Including the cities of Cave City, Ash Flat, Hardy, Attica, 
Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff,
Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, 
Gould, Dumas, and McGehee
655 PM CDT Sat Apr 25 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to diminish but gusty winds up to 25 mph will
be possible over the next several hours over central and eastern 
Arkansas.

$$

230

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:32 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 25, 12:32 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1232 PM CDT Sat Apr 25 2020

.AVIATION...Updated with a discussion for the 25/18Z TAFs

VFR with brief periods of MVFR CIGs continue across the fcst area
Sat afternoon. A strong front has progressed through AR, with
gusty N/Wrly winds of 15-20 kts and stronger gusts continuing
through Sat evening before subsiding as a sfc low lifts N/E out of
the state. Skies will clear as high pressure settles in the from
the W, with VFR conditions maintaining through the end of the fcst
period.

&&

.PREV DISCUSSION...(ISSUED 658 AM CDT Sat Apr 25 2020)
AVIATION...25/12Z TAF CYCLE

Cyclonic flow arnd sfc low ovr MO wl result in contd low clouds
acrs much of the FA this mrng. MVFR conds wl be noted in N, with
low end VFR CIGS to the S. Sfc winds wl veer to the NW and incrs,
with sustained speeds of 10 to 20 mph common, with gusts of 25 to
30 mph expected. Clouds wl gradually dcrs later today as drier
air advects into the region. Winds wl diminish as well as the sfc
low departs to the E of AR and gradient relaxes. /44/

PREV DISCUSSION...(ISSUED 410 AM CDT Sat Apr 25 2020)
SHORT TERM...Today Through Sunday Night

Sfc low was centered ovr SRN MO early this mrng, with a fntl bndry
extending SWD acrs ERN AR. Bulk of assocd convection has shifted to
the E of the FA attm, with some lingering precip noted ovr far NRN
and SERN AR.

The aforementioned sfc low wl cont to track EWD today. W winds early
this mrng wl veer to the NW and bcm gusty at times initially. The
sfc gradient wl relax heading into this aftn as the sfc low moves
away fm the region. Clouds/rain chances wl eventually dcrs as the
day progresses as drier air advects into the FA.

High pres wl settle into the region to close out the weekend, with
dry conds expected. Clouds wl start to incrs fm the NW Sun night as
a new storm sys apchs.

LONG TERM...Monday through Friday

Northwest flow aloft will be over Arkansas to begin the long term
period with an upper low over the Great Lakes. An upper low enters
the northern Plains Tuesday and moves southeast to the Ohio River
Valley Wednesday. A large upper ridge builds over the western U.S.
Wednesday night and this will affect Arkansas Thursday and Friday.

Surface high pressure will be east of Arkansas Monday. A weak
shortwave will bring a chance of showers on Monday however, mainly
to the north sections. A cold front moves into the Plains Tuesday
and will bring chances of showers and thunderstorms through early
Wednesday. High pressure will return with dry weather Thursday and
Friday. Near normal temperatures are anticipated with a warm up
expected at the end of the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GREEN
Hazardous weather outlook, Apr 25, 12:30 PM CDT, 54 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Little Rock AR
1230 PM CDT Sat Apr 25 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1230 PM CDT Sat Apr 25 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Showers and thunderstorms will become likely Tuesday afternoon and
into the nighttime hours. Some storms may be severe, with damaging
winds and large hail the main concerns. There will also be areas of
heavy rain. One to more than two inches of precipitation is
expected, and this may result in localized flash flooding.

.Spotter Information Statement...

Spotter activation may be needed on Tuesday.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

44/51/46

In the hours before

Local storm report, Apr 25, 8:45 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     1 S MARCHE              34.85N 92.36W
04/24/2020                   PULASKI            AR   DEPT OF HIGHWAYS

            TREE DOWN ON INTERSTATE 40

&&

46
Local storm report, Apr 25, 8:46 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     1 SSW WOODLAWN          34.91N 91.88W
04/25/2020                   LONOKE             AR   DEPT OF HIGHWAYS

            HIGHWAY 236 1 MILE SSW OF WOODLAWN BLOCKED BY FALLEN
            TREES.

&&

46
Local storm report, Apr 25, 9:05 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND DMG     WARD                    35.02N  91.95W
04/24/2020                   LONOKE             AR   EMERGENCY MNGR

            RECEIVED A REPORT OF MULTIPLE LARGE TREES KNOCKED OVER
            ONTO TWO HOUSES WITH MINOR STRUCTURAL DAMAGE.

&&

EVENT NUMBER LZK2000249

232
Local storm report, Apr 25, 10:23 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             NW ACORN                34.64N 94.20W
04/24/2020  E0.75 INCH       POLK               AR   LAW ENFORCEMENT

0937 PM     HAIL             5 W MOUNT IDA           34.55N 93.72W
04/24/2020  E1.75 INCH       MONTGOMERY         AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE REPORTED ON HIGHYWAY 270 WEST OF MT. IDA.

0937 PM     HAIL             NNW ODEN                34.62N 93.79W
04/24/2020  E0.25 INCH       MONTGOMERY         AR   LAW ENFORCEMENT

1005 PM     TSTM WND DMG     1 S ROVER               34.93N 93.41W
04/24/2020                   YELL               AR   LAW ENFORCEMENT

            REPORTS OF TREES AND POWERLINES DOWN ALONG STATE HIGHWAY
            27 AND RIVER RD.

1037 PM     TSTM WND DMG     1 N APLIN               34.99N 92.98W
04/24/2020                   PERRY              AR   LAW ENFORCEMENT

            LAW ENFORCEMENT HAS RECEIVED REPORTS OF TREES DOWN.

1112 PM     TSTM WND DMG     VILONIA                 35.08N 92.21W
04/24/2020                   FAULKNER           AR   LAW ENFORCEMENT

            POWER LINES AND TREES WERE DOWN WITH A TREE BLOCKING THE
            ROAD ON COUNTY LINE ROAD SOUTH IN VILONIA. ALSO, PART OF
            THE METAL ROOF OF A CHURCH ON COUNTY LINE ROAD SOUTH WAS
            BLOWN OFF.

1118 PM     TSTM WND DMG     1 S MARCHE              34.85N 92.36W
04/24/2020                   PULASKI            AR   DEPT OF HIGHWAYS

            TREE DOWN ON INTERSTATE 40

1129 PM     TSTM WND GST     LITTLE ROCK AFB         34.92N 92.15W
04/24/2020  M65.00 MPH       PULASKI            AR   ASOS

            LITTLE ROCK AIR FORCE BASE REPORTED A THUNDERSTORM WIND
            GUST OF 65 MPH.

1134 PM     TSTM WND DMG     2 SE CABOT              34.95N 92.00W
04/24/2020                   LONOKE             AR   SOCIAL MEDIA

            LARGE TREE LIMBS BROKEN AND POWER POLES DOWN ON
            HONEYSUCKLE LANE.

1136 PM     TSTM WND DMG     WARD                    35.02N 91.96W
04/24/2020                   LONOKE             AR   EMERGENCY MNGR

            RECEIVED A REPORT OF MULTIPLE LARGE TREES KNOCKED OVER
            ONTO TWO HOUSES WITH MINOR STRUCTURAL DAMAGE.

1136 PM     TSTM WND DMG     2 S YOUNG SUBDIVISION   34.99N 91.87W
04/24/2020                   LONOKE             AR   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWERLINES DOWN EAST OF CABOT ON
            HIGHWAY 31 AND JACKSON RD.

1241 AM     TSTM WND DMG     1 SSW WOODLAWN          34.91N 91.88W
04/25/2020                   LONOKE             AR   DEPT OF HIGHWAYS

            HIGHWAY 236 1 MILE SSW OF WOODLAWN BLOCKED BY FALLEN
            TREES.

&&

46
Local storm report, Apr 25, 10:36 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND DMG     ROLAND                  34.90N  92.50W
04/24/2020                   PULASKI            AR   FIRE DEPT/RESCUE

            LAKE MAUMELLE FIRE DEPARTMENT REPORTS MULTIPLE TREES
            DOWN ON POWERLINES AND BLOCKING ROADS IN ROLAND.

&&

EVENT NUMBER LZK2000250

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:52 PM CDTSpecial Weather StatementLZKBoone38 min
Apr 24, 8:57 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton51 min
Apr 24, 9:00 PM CDTSpecial Weather StatementLZKScott45 min
Apr 24, 9:05 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike, Polk, Yell40 min
Apr 24, 9:23 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott, Yell38 min
Apr 24, 9:30 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell35 min
Apr 24, 9:36 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope24 min
Apr 24, 9:39 PM CDTSpecial Weather StatementLZKBradley51 min
Apr 24, 9:43 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell47 min
Apr 24, 9:47 PM CDTSevere Thunderstorm WarningLZKLogan, Perry, Pope, Scott, Yell43 min
Apr 24, 9:52 PM CDTTornado WarningLZKJohnson, Pope23 min
Apr 24, 9:56 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Pope, Van Buren35 min
Apr 24, 10:15 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell45 min
Apr 24, 10:16 PM CDTSpecial Weather StatementLZKMontgomery44 min
Apr 24, 10:19 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline, Yell41 min
Apr 24, 10:29 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren31 min
Apr 24, 10:32 PM CDTSpecial Weather StatementLZKBaxter, Fulton, Izard, Searcy, Stone58 min
Apr 24, 10:37 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 3 more68 min
Apr 24, 10:42 PM CDTSpecial Weather StatementLZKCleburne, Van Buren48 min
Apr 24, 10:54 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren20 min
Apr 24, 11:05 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline40 min
Apr 24, 11:26 PM CDTSpecial Weather StatementLZKWhite34 min
Apr 24, 11:35 PM CDTSpecial Weather StatementLZKDallas, Grant, Jefferson55 min
Apr 24, 11:39 PM CDTSpecial Weather StatementLZKLonoke21 min
Apr 24, 11:50 PM CDTSpecial Weather StatementLZKWoodruff55 min
Apr 24, 11:52 PM CDTSpecial Weather StatementLZKLonoke, Monroe, Prairie38 min
Apr 25, 12:38 AM CDTSpecial Weather StatementLZKMonroe37 min
Apr 25, 1:18 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew42 min
Apr 25, 1:32 AM CDTSpecial Weather StatementLZKDrew43 min
Apr 25, 1:42 AM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew, Lincoln48 min
Apr 25, 2:27 AM CDTSevere Thunderstorm WarningLZKDesha, Drew29 min
Apr 25, 10:36 AM CDTRiver Flood WarningLZKJackson, Woodruff30 days

Nearby

Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.